Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2004, 6:49 PM CDT for Piatt County, Illinois. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2004, 6:49 PM CDT (23:49 UTC)
- Expired
- May 30, 2004, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Piatt County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:17 PM CDT | TSTM WND DMG | De Land, IL | TREES DOWN. |
| May 30, 7:17 PM CDT | TSTM WND DMG | De Land, IL | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 1:05 PM CDT | Tornado Watch | SPC | 6 hr |
| May 30, 6:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS53 KILX 302349 SVRILX ILC147-310045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 649 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIATT COUNTY IN CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF DE LAND...OR ABOUT 11 MILES EAST OF CLINTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DE LAND WHITE HEATH MANSFIELD THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4027 8861 4005 8875 4006 8847 4028 8849 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:45 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT SUN MAY 30 2004 .DISCUSSION...MAIN FORECAST CHALLENGES INCLUDE SVR STORMS EARLY TNT AND PRECIP CHANCES WITH UPPER LOW THRU WEDNESDAY. MODELS FAIRLY SIMILAR IN EVOLUTION OF UPPER SYSTEM OVER THE GREAT LAKES EARLY THIS WEEK. SOME MINOR TIMING DIFFERENCES WITH FROPA THIS EVENING AND OVERNIGHT ACRS THE FCST AREA BUT THOSE ARE MINOR. ETA MODEL USED WITH THIS FCST PACKAGE WITH A BLEND OF THE GFS ENSEMBLE AND EURO MODEL FOR DAYS 4 THRU 7. WL ADD A FLOOD WATCH FOR OUR SE THIRD AS THIS AREA RECEIVED TORRENTIAL RAINS SVL DAYS AGO AND FFG THE LOWEST IN THIS AREA. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... OUTFLOW BOUNDARY FROM MORNING CONVECTION CLEARLY EVIDENT ON VISIBLE SATELLITE LOOP...MAKING ITS WAY NORTH NOW AS NEXT BATCH OF SEVERE CONVECTION MAKES ITS WAY INTO WEST CENTRL IL. WIND PROFILE ALONG AND NORTH OF BNDRY VERY CONDUCIVE TO UPDRAFT ROTATION WITH WINDS MORE UNIDIRECTIONAL SOUTH OF MESOSCALE BNDRY. WL KEEP LIKELY POPS GOING MOST AREAS WITH THE NW PRECIP ENDING LATER THIS EVENING WHILE STORM CHANCES REMAIN ACRS THE SOUTHEAST UNTIL ABOUT 06Z. WINDS TO TURN MORE SW AND WEST TNT AS BNDRY SHIFTS EAST WITH SOME LOW AND MID LVL DRYING INDICATED ON SOUNDINGS AND TIME HEIGHT CROSS SECTIONS AFTR MIDNIGHT. UPPER LOW TO SETTLE ACRS THE REGION STARTING ON MONDAY WITH DAILY CHANCES FOR MAINLY AFTN AND EVENING CONVECTION WITH LI/S AROUND -3 AND TOTAL TOTALS IN THE MID 50S INDICATIVE OF THE AMOUNT OF COLD AIR ALOFT WITH THIS FEATURE. AS UPPER LOW SLOWLY FILLS...TEMPS ALOFT WILL SLOWLY WARM WITH LOW LVL LAPSE RATES NOT AS STEEP AS WE HEAD INTO MID WEEK. LONG TERM...WEDNESDAY THROUGH SUNDAY... NW FLOW PATTERN TO PREVAIL DURING THE SECOND HALF OF THE WEEK AS UPPER LOW WEAKENS TO OUR EAST. SVL WEAK SHORTWAVES EMBEDDED IN NW FLOW WITH STRONGEST CENTER OF CURRENT ON ENSEMBLES FROM CNTRL PLAINS INTO THE LOWER OHIO VALLEY SUGGESTING ANY MCS ACTIVITY SHOULD STAY TO OUR SOUTH. WL KEEP DRY FCST GOING IN EXTENDED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH UNTIL 400 AM CDT FOR AREAS ALONG AND SOUTH OF A SHELBYVILLE TO PARIS LINE. && SMITH
Hazardous weather outlook, May 30, 11:27 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT SUN MAY 30 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1128 AM CDT SUN MAY 30 2004 ...THERE IS A HIGH RISK OF A SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING WITH THE POTENTIAL FOR SIGNIFICANT LONG-TRACKED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER SCATTERED THUNDERSTORMS DEPART THE AREA THIS MORNING...MORE THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AND LAST INTO THE EVENING HOURS. MANY OF THESE STORMS WILL BE SEVERE...PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR TORNADOES...A FEW OF WHICH MAY BE LARGE AND PRODUCE LONG DAMAGE TRACKS. THE TIME FRAME FOR THE MOST INTENSE THUNDERSTORMS WILL BE FROM AROUND 2 PM UNTIL 8 PM. AFTER THAT...THE STORMS ARE EXPECTED TO EVOLVE INTO A SEVERE SQUALL LINE OVER THE EASTERN HALF OF THE AREA...PRODUCING MAINLY DAMAGING WINDS. MOST OF THE SEVERE WEATHER SHOULD MOVE EAST INTO INDIANA BY MIDNIGHT. TORRENTIAL RAINFALL WILL ACCOMPANY SOME OF THE STORMS. SINCE THE GROUND IS STILL SATURATED FROM PREVIOUS RAINFALL OVER SOUTHEASTERN ILLINOIS...FLASH FLOOD CONDITIONS MAY RETURN TO THAT PORTION OF THE AREA IN ADDITION TO THE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DISTURBANCE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE GREAT LAKES MONDAY THROUGH WEDNESDAY...LEADING TO A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT FROM AROUND 2 PM UNTIL MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
In the hours before
Local storm report, May 30, 6:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 2 W EL PASO 40.74N 89.05W
05/30/2004 WOODFORD IL CO-OP OBSERVER
ON THE GROUND BETWEEN EL PASO AND SECOR. DEBRIS REPORTED.
FROM SWOP OBSERVER.
&&
GEELHARTLocal storm report, May 30, 6:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
612 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/30/2004 LOGAN IL EMERGENCY MNGR
TRAILER PARK HEAVILY DAMAGED ON SOUTH SIDE OF LINCOLN.
SOME TRAILERS ROLLED OVER, OTHERS WITH ROOFS TORN OFF.
PEOPLE POSSIBLY TRAPPED.
&&
GEELHARTLocal storm report, May 30, 6:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST MATTOON 39.48N 88.37W
05/30/2004 60 MPH COLES IL EMERGENCY MNGR
REPORTED AT WAL-MART ON EAST SIDE OF MATTOON. REPORT FROM
MATTOON EOC.
&&
GEELHARTLocal storm report, May 30, 6:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG MATTOON 39.48N 88.37W
05/30/2004 COLES IL CO-OP OBSERVER
TREE DOWN AT 15TH AND MARSHALL. REPORTED BY SWOP
OBSERVER.
&&
GEELHARTLocal storm report, May 30, 6:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/30/2004 LOGAN IL EMERGENCY MNGR
*** 4 INJ *** TRAILER PARK HEAVILY DAMAGED ON SOUTH SIDE
OF LINCOLN. SOME TRAILERS ROLLED OVER, OTHERS WITH ROOFS
TORN OFF. PEOPLE POSSIBLY TRAPPED.
&&
ADDED INJURY REPORTS.
GEELHARTLocal storm report, May 30, 6:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
631 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 S PARIS 39.59N 87.69W
05/30/2004 2.00 INCH EDGAR IL EMERGENCY MNGR
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:51 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 39 min |
| May 30, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Stark | 44 min |
| May 30, 9:06 AM CDT | Flash Flood Warning | ILX | Knox, Stark | 6 hr |
| May 30, 9:27 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 48 min |
| May 30, 9:34 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 6 hr |
| May 30, 9:46 AM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| May 30, 9:52 AM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| May 30, 10:27 AM CDT | Flash Flood Warning | ILX | McLean | 6 hr |
| May 30, 11:06 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 39 min |
| May 30, 11:10 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 50 min |
| May 30, 3:45 PM CDT | Tornado Warning | ILX | Fulton, Knox | 60 min |
| May 30, 4:09 PM CDT | Tornado Warning | ILX | Schuyler | 66 min |
| May 30, 4:21 PM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| May 30, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 62 min |
| May 30, 4:29 PM CDT | Tornado Warning | ILX | Peoria, Stark | 61 min |
| May 30, 4:34 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| May 30, 4:36 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 54 min |
| May 30, 4:40 PM CDT | Flash Flood Warning | ILX | Peoria, Stark | 6 hr |
| May 30, 4:43 PM CDT | Tornado Warning | ILX | Fulton, Knox | 62 min |
| May 30, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 56 min |
| May 30, 4:59 PM CDT | Tornado Warning | ILX | Cass, Mason | 61 min |
| May 30, 5:06 PM CDT | Tornado Warning | ILX | Shelby | 54 min |
| May 30, 5:10 PM CDT | Tornado Warning | ILX | Marshall | 65 min |
| May 30, 5:19 PM CDT | Tornado Warning | ILX | Woodford | 56 min |
| May 30, 5:24 PM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 6 hr |
| May 30, 5:25 PM CDT | Tornado Warning | ILX | Clark, Crawford, Cumberland, Jasper | 65 min |
| May 30, 5:30 PM CDT | Flash Flood Warning | ILX | Tazewell | 6 hr |
| May 30, 5:31 PM CDT | Tornado Warning | ILX | Effingham, Logan, Shelby, Tazewell | 59 min |
| May 30, 5:34 PM CDT | Flash Flood Warning | ILX | Effingham, Shelby | 6 hr |
| May 30, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 65 min |
| May 30, 5:44 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 46 min |
| May 30, 5:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 51 min |
| May 30, 6:03 PM CDT | Tornado Warning | ILX | McLean | 57 min |
| May 30, 6:09 PM CDT | Tornado Warning | ILX | Edgar | 66 min |
| May 30, 6:12 PM CDT | Tornado Warning | ILX | DeWitt | 63 min |
| May 30, 6:16 PM CDT | Tornado Warning | ILX | Coles | 59 min |
| May 30, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 69 min |
| May 30, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Jasper | 66 min |
| May 30, 6:36 PM CDT | Tornado Warning | ILX | Clark | 54 min |
| May 30, 6:57 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.